MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM HEAD FEMORAL COCR 32+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM HEAD FEMORAL COCR 32+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 87-5955
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Joint Dislocation (2374); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
Litigation record received.Litigation alleges that the patient was diagnosed with dense fibrous tissue and focal synovium with foci of degeneration, hemorrhage, mild chronic lymphohistiocytic inflammation, hemosiderosis, metallosis, rare foreign body giant cells, and abundant fibrin of the right hip bone and tissue.Doi: (b)(6) 2018, dor: not reported, right hip.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the patient an irrigation and excisional debridement right hip, to address infected right total hip arthroplasty.The procedure included removal implant deep cables right femur, repair extended trochanteric osteotomy.The operative notes stated there was staining and metallosis, there was significant necrotic layers, osteolysis, femoral bone infection.The preoperative diagnosis included pain, chronic dislocation.Competitor cement was used during this procedure.(there is discrepancy between the date of this procedure, it is either (b)(6) 2018, (b)(6) 2018) cultures were obtained from the fluid.On (b)(6) 2019, the patient had a right hip irrigation and debridement to address non-healing wound right hip, right hip arthroplasty polymicrobial infection.There was dehiscence of the fascia.Doi: (b)(6) 2018.Dor: (b)(6) 2018.(right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  3500a h10 cross reference for ip-01030100: this device was also subject of (b)(4) as the patient experienced adverse events on different days with the same device.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
S-ROM HEAD FEMORAL COCR 32+3
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key10975925
Report Number1818910-2020-26576
Device Sequence Number4143046
Product Code JDI
UDI-Device Identifier10603295218852
UDI-Public10603295218852
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920317
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number87-5955
Device Catalogue Number875955
Device Lot Number8158346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer04/21/2022
09/21/2022
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date05/09/2022
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(8) ZIMMER BONE SCREWS; S-ROM HEAD FEMORAL COCR 32+3; S-ROM*SLEEVE PRX ZTT, 18D-SML; SROM*STM ST,36+8L NK,18X13X160; STRYKER BONE CEMENT; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM; ZIMMER CONSTRAINED LINER; ZIMMER CUP; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale